Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 22, 2021Baldwin County, Escambia County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 22, 2021, 11:46 PM CDT for Baldwin County, Escambia County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2021, 11:46 PM CDT (04:46 UTC)
Expired
Aug 23, 2021, 12:45 AM CDT
In force
59 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

Counties Baldwin County, AL, Escambia County, AL

The radar

The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WWUS84 KMOB 230446
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1146 PM CDT Sun Aug 22 2021
 
ALZ059-261-262-264-FLZ201-203-230545-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Inland AL-
Escambia Inland FL-Santa Rosa Inland FL-
1146 PM CDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of northeastern Mobile,
central Baldwin, western Escambia, northern Santa Rosa and
northwestern Escambia Counties through 1245 AM CDT...

At 1146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of I65 And AL 113 to I65 And AL
225. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Daphne, Fairhope, Bay Minette, Atmore, Spanish Fort, Robertsdale,
Century, Flomaton, Loxley, Stockton, McCullough, Stapleton, Molino,
Silverhill, Jay, Pollard, Bratt, I65 And CR 1, I65 And AL 113 and I65
And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 8793 3055 8790 3065 8792 3067 8792
      3065 8793 3070 8796 3074 8795 3087 8798
      3090 8797 3089 8798 3103 8800 3126 8731
      3126 8724 3079 8688 3047 8791
TIME...MOT...LOC 0446Z 344DEG 18KT 3112 8729 3094 8789 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 22, 10:52 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 22, 10:52 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1052 PM CDT Sun Aug 22 2021

.NEAR TERM /Now Through Tuesday/...Our synoptic pattern has
simplified some as the trough over the eastern U.S. continues to
shift east while upper level ridging settles in Monday into
Tuesday. This promotes a generally northerly to northeasterly mid
to upper level flow over the region, and likewise begins to usher
in some drier mid-level air. At the surface, we remain in a
transition from weak surface troughing over the southeastern U.S. to
high pressure building in from the southwest Atlantic. In the
mean time expect a primarily northerly to northeasterly wind
component to surface winds, only altered to southerly by the
afternoon seabreeze boundary that surges inland.

Isolated showers and thunderstorms don't appear to want to lose
their foothold tonight as several small line segments continue to
propagate southeast along their respective outflow boundaries.
Forecast guidance suggests these should maintain themselves for
another hour or two before dying out as instability wanes.
Regardless, continue to expect some gusty winds out of them to
around 30mph or so, and frequent lightning. Once storms die out,
skies should gradually clear and temperatures will drop into the
lower to middle 70's.

Monday will feature a relatively similar day to what Sunday had,
with isolated to scattered showers and thunderstorms over the
region during the afternoon and evening hours. With the influx of
drier air aloft, would expect thunderstorm coverage to be kept a
bit lower than today. The caveat to this is that thunderstorm
downdrafts may be stronger owing to DCAPE values increasing to
over 1,000j/kg. SBCAPE/MLCAPE values will likely peak around
2,500/2,000j/kg respectively. PWATs look to be on the order of
1.7 to 1.9 inches, which will continue to favor some heavier
rainfall with thunderstorms (generally on the order of 1 to 2
inches per hour). If storms move slow enough and/or train over the
same areas then nuisance flooding could become a concern. It
appears that the best area to see convection will be over areas
that reach convective temperatures and nearer the coast in
association with the seabreeze boundary. With the more limited
convective coverage, temperatures soar into the middle 90's, with
an isolated spot or two reaching the upper 90's. Given this, and
the higher relative humidity values across far southeastern MS and
coastal counties of AL/FL, have opted to go with a heat advisory
for the 10AM to 7PM Monday timeframe. Expect heat indices over
these areas to approach 112. Further inland, slightly lower
dewpoints keep RH values lower, and expect heat indices to range
between 103 and 107. Heading into Monday night, convection wanes
and temperatures drop into the lower to middle 70's.

Tuesday will feature a similar setup to Monday with afternoon and
evening showers/thunderstorms forced by reaching convective
temperatures or along the seabreeze boundary surging inland. Mid-
level dry air will be more pronounced, and may put a lid on
anything more than an isolated to at times scattered coverage.
DCAPE values will be much higher, in the 1,200 to 1,500j/kg range
and will foster strong downdrafts with any storm. This will have
to be monitored for our wet microburst risk Tuesday. This is
particularly the case given most substantial drying exists just
above the 0C wetbulb near 675 to 700mb. On the flip side, with
the drier and slightly warmer mid- levels we should see lower
SBCAPE/MLCAPE values upwards of 2,000/1,500j/kg respectively. This
may help to limit thunderstorm intensity/depth. Highs Tuesday will
be in the lower to middle 90's, with heat index values ranging
between 102 and 107. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory from 10 AM to 7 PM CDT Monday for ALZ261>266.

FL...Heat Advisory from 10 AM to 7 PM CDT Monday for FLZ201>206.

MS...Heat Advisory from 10 AM to 7 PM CDT Monday for MSZ078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 22, 6:01 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
601 PM CDT Sun Aug 22 2021

ALZ051>053-222345-
Clarke AL-Choctaw AL-Washington AL-
601 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of south central
Choctaw, north central Washington and west central Clarke Counties
through 645 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Coffeeville, or 20 miles north of Chatom, moving south
at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3179 8832 3186 8812 3162 8795 3152 8825
TIME...MOT...LOC 2300Z 338DEG 15KT 3176 8819

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 22, 6:39 PM CDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
639 PM CDT Sun Aug 22 2021

ALZ058-060-230015-
Covington AL-Crenshaw AL-
639 PM CDT Sun Aug 22 2021

...A strong thunderstorm will impact portions of southeastern
Crenshaw and northeastern Covington Counties through 715 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Brantley, or 11 miles northwest of Elba, moving
southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brantley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3154 8616 3153 8616 3153 8620 3133 8620
      3155 8642 3162 8628 3154 8614
TIME...MOT...LOC 2339Z 314DEG 20KT 3152 8624

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 22, 10:12 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1012 PM CDT Sun Aug 22 2021

ALZ052-261-MSZ076-079-230400-
Washington AL-Mobile Inland AL-Greene MS-George MS-
1012 PM CDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of northern Mobile,
southwestern Washington, northeastern George and southeastern Greene
Counties through 1100 PM CDT...

At 1012 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Tibbie to 4 miles east of
Leakesville. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Citronelle, Leakesville, Gulfcrest, Deer Park, Mount Vernon, Calvert
and Movico.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3120 8860 3135 8817 3110 8796 3109 8797
      3107 8796 3107 8794 3106 8794 3105 8791
      3105 8794 3103 8796 3102 8795 3081 8850
TIME...MOT...LOC 0312Z 334DEG 14KT 3128 8822 3118 8849

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Aug 22, 10:57 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
1057 PM CDT Sun Aug 22 2021

ALZ261-263-MSZ076-079-230445-
Mobile Central AL-Mobile Inland AL-Greene MS-George MS-
1057 PM CDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of northern Mobile,
eastern George and southeastern Greene Counties through 1145 PM
CDT...

At 1056 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Citronelle to 8 miles
northeast of Lucedale. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Saraland, Satsuma, Citronelle, Creola, Chunchula, Gulfcrest, Axis,
Semmes, I65 And AL 158 and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3103 8856 3112 8811 3083 8798 3073 8841
      3074 8857
TIME...MOT...LOC 0356Z 352DEG 16KT 3105 8819 3099 8847

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 22, 11:26 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1126 PM CDT Sun Aug 22 2021

ALZ261-263-265-MSZ079-230530-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-George MS-
1126 PM CDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of central Mobile and
southeastern George Counties through 1230 AM CDT...

At 1125 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of I65 And AL 225 to Semmes to 5
miles northwest of Tanner Williams to 3 miles west of Lucedale.
Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Grand Bay, Creola, Axis, Semmes, Tanner
Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65 And AL
158 and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 8841 3074 8865 3092 8864 3084 8835
      3096 8795 3087 8799 3083 8794 3081 8799
      3076 8802 3067 8803 3068 8803 3075 8804
      3074 8805 3066 8803 3064 8806 3061 8805
      3057 8809 3054 8808 3043 8810 3041 8839
TIME...MOT...LOC 0425Z 351DEG 19KT 3094 8793 3078 8826 3077 8844 3094
8864

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 22, 11:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1146 PM CDT Sun Aug 22 2021

ALZ059-261-262-264-FLZ201-203-230545-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Inland AL-
Escambia Inland FL-Santa Rosa Inland FL-
1146 PM CDT Sun Aug 22 2021

...Strong thunderstorms will impact portions of northeastern Mobile,
central Baldwin, western Escambia, northern Santa Rosa and
northwestern Escambia Counties through 1245 AM CDT...

At 1146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of I65 And AL 113 to I65 And AL
225. Movement was south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daphne, Fairhope, Bay Minette, Atmore, Spanish Fort, Robertsdale,
Century, Flomaton, Loxley, Stockton, McCullough, Stapleton, Molino,
Silverhill, Jay, Pollard, Bratt, I65 And CR 1, I65 And AL 113 and I65
And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3051 8793 3055 8790 3065 8792 3067 8792
      3065 8793 3070 8796 3074 8795 3087 8798
      3090 8797 3089 8798 3103 8800 3126 8731
      3126 8724 3079 8688 3047 8791
TIME...MOT...LOC 0446Z 344DEG 18KT 3112 8729 3094 8789

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:46 PM CDTHeat AdvisoryMOBBaldwin, Mobile20 hr
Aug 22, 10:12 PM CDTSpecial Weather StatementMOBWashington48 min
Aug 22, 10:57 PM CDTSpecial Weather StatementMOBMobile48 min
Aug 22, 11:26 PM CDTSpecial Weather StatementMOBMobile64 min
Aug 22, 11:29 PM CDTSpecial Marine WarningMOB61 min
Aug 23, 1:03 AM CDTSpecial Marine WarningMOB57 min
Aug 23, 1:11 AM CDTSpecial Weather StatementMOBBaldwin34 min
Aug 23, 1:52 AM CDTSpecial Marine WarningMOB98 min
Aug 23, 2:10 AM CDTSpecial Marine WarningMOB48 min
Aug 23, 2:51 AM CDTSpecial Marine WarningMOB84 min
Aug 23, 4:13 AM CDTSpecial Marine WarningMOB92 min
Aug 23, 5:47 AM CDTSpecial Marine WarningMOB88 min
Aug 23, 6:58 AM CDTSpecial Marine WarningMOB92 min
Aug 23, 8:30 AM CDTSpecial Marine WarningMOB45 min
Aug 23, 4:11 PM CDTSpecial Weather StatementMOBMobile49 min
Aug 23, 4:40 PM CDTSpecial Marine WarningMOB95 min
Aug 23, 4:58 PM CDTSpecial Marine WarningMOB77 min
Aug 23, 5:25 PM CDTSpecial Marine WarningMOB46 min
Aug 23, 5:29 PM CDTSpecial Marine WarningMOB61 min
Aug 23, 2:07 AM CDTSpecial Weather StatementMOBEscambia23 min
Aug 23, 4:20 PM CDTAreal Flood AdvisoryMOBOkaloosa2 hr
Aug 23, 4:24 PM CDTSpecial Weather StatementMOBOkaloosa51 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.